MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.4MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW; SCREW, FIXATION, BONE

BIOMET MICROFIXATION 2.4MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW; SCREW, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Additional mdr reports were filed for this event following the notification of associated medical products, please see associated reports: 0001032347-2019-00425, 0001032347-2019-00426, 0001032347-2019-00478, 0001032347-2019-00479.Implantation date was (b)(6) 2018.Explantation date is planned for (b)(6) 2019.Concomitant medical products: tmj system left standard mandibular component, part# 24-6546, lot# unknown; tmj system left fossa component small, part# 24-6563, lot# unknown; tmj system cross drive emergency fossa screw, part# 99-6587, lot# unknown; 2.4mm system high torque (ht) cross-drive screw, part# 91-2708, lot# unknown.The user facility is foreign; therefore a facility medwatch report will not be available.Report source ¿ (b)(6).
 
Event or Problem Description
It was reported that the patient will be undergoing a revision to remove the left temporomandibular joint and fossa and replace the device with a bilateral custom implant.The surgeon reported the cause of the revision as atypic ramus anatomy on the left side with poor fit.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint was opened because rapid response reports that a revision is planned and stock tmj implants will be explanted.No product was returned, therefore no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.Because a revision surgery was reported, the complaint is confirmed.It was reported on the tmjpm request form that the patient had a bilateral tmj revision due to resorption of the right joint, mismatch with anatomy, not good fit.Malocclusion and atypic ramus anatomy and the parts were to be replaced with tmjpm devices.The screws involved in this case were did not have their sales and complaints histories reviewed as part of this risk assessment as there was no indication that they contributed to the reported issues.The non-conformance database (tipqa) could not be reviewed for these parts due to the lot number being unknown.There are no indications of manufacturing defects.The most likely underlying cause of the complaint is patient condition, as there is no alleged malfunction of the implants.There are no indications of manufacturing defects.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
2.4MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9280452
Report Number0001032347-2019-00478
Device Sequence Number16827720
Product Code HWC
UDI-Device Identifier00841036053635
UDI-Public00841036053635
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K001238
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number91-2708
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;